Alert archive / North Carolina / Beach Hazards Statements in 2018

Beach Hazards Statement 11, NWS Newport/Morehead City, NC

May 29, 2018

NWS Newport/Morehead City, NC issued this beach hazards statement at May 29, 2018, 8:05 PM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
May 29, 2018, 8:05 PM EDT (00:05 UTC)
Expired
May 30, 2018, 8:00 PM EDT
In force
24 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

913 
WHUS42 KMHX 300005
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
805 PM EDT Tue May 29 2018

...HIGH RIP CURRENT RISK WEDNESDAY FOR THE BEACHES FROM CAPE 
HATTERAS TO SURF CITY...

.Southeasterly swell combined with onshore winds and high
astronomical tides, will bring a high risk of rip currents to the
beaches south of Cape Hatteras tomorrow.

NCZ095-098-103-104-301215-
/O.EXP.KMHX.BH.S.0010.000000T0000Z-180530T0000Z/
/O.NEW.KMHX.BH.S.0011.180530T0005Z-180531T0000Z/
Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde-
805 PM EDT Tue May 29 2018

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY EVENING...

The National Weather Service in Newport/Morehead City has issued
a Beach Hazards Statement, which is in effect through Wednesday
evening.

* HAZARDS...A high risk of rip currents.

* LOCATIONS...Along the beaches from Cape Hatteras to Surf City.

* TIMING AND TIDES...The most likely time for strong rip currents
  to occur is a couple hours either side of low tide, which will
  occur around 2:30 pm Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

&&

$$
1 follow-up statement
835 
WHUS42 KMHX 300709
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
309 AM EDT Wed May 30 2018

...HIGH RIP CURRENT RISK TODAY FOR THE BEACHES FROM CAPE HATTERAS
TO SURF CITY...

.Lingering southeasterly swell combined with onshore winds and 
high astronomical tides, will bring a high risk of rip currents to
the beaches south of Cape Hatteras today.

NCZ095-098-103-104-310000-
/O.CON.KMHX.BH.S.0011.000000T0000Z-180531T0000Z/
Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde-
309 AM EDT Wed May 30 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...A high risk of rip currents.

* LOCATIONS...Along the beaches from Cape Hatteras to Surf City.

* TIMING AND TIDES...The most likely time for strong rip currents
  to occur is a couple hours either side of low tide, which will
  occur around 2:30 pm this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at May 29, 7:23 PM EDT, 42 minutes earlier.

Area forecast discussion, May 29, 7:23 PM EDT, 42 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
723 PM EDT Tue May 29 2018

.SYNOPSIS...
High pressure will remain over the western Atlantic through
the week while the remnants of Alberto move north through the
Tennessee and Ohio valleys. The circulation around these
systems will produce a deep supply of tropical moisture leading
to unsettled weather across the area through midweek. More
typical scattered afternoon storms are expected late week. An
upper trough and associated cold front will approach from the
north over the weekend.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 720 PM Tuesday...High pressure centered east of the
Bahamas and a trough of low pressure in the Gulf of Mexico will
continue to produce a tropical moisture feed into the region
from the western Caribbean through mid week. Convection has
started to decrease in coverage and intensity during the past
hour with the loss of diurnal heating. Will continue likely PoPs
north portion for another couple of hours where the high
resolution models indicate the most activity then decrease PoPs
for most of the night before increasing again late in line with
guidance increasing moisture and precipitation late especially
near the coast. Added patchy fog due to wet soils, plentiful low
level moisture and winds potentially decoupling. Low expected
in the low to mid 70s.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
As of 330 PM Tuesday...Little chance in the pattern Wednesday
with a very moist and unstable airmass persisting. Shower
activity is expected to increase mid to late morning as diurnal
heating ramps up and continue to have likely PoPs inland and
chance along the coast. With PW's remaining AOA 2" locally heavy
rainfall amounts will continue be possible, especially in
stronger storms. Another very warm and muggy day with dewpoints
in the mid 70s and high temperatures in the mid 80s inland to
lower 80s coast.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
As of 3 AM Tue...Unsettled wx continues through the period,
though looks like precip chances will become more diurnally
driven.

Thursday through Friday...Expect convection to become more
diurnally driven late week, as the main lift and forcing
retreat to the north and west of E NC, and we establish more of
a summer time regime. Increasing chances of sct showers/storms
inland and lesser chances along the coast. Best chances will be
during the afternoon during peak heating, then diminishing pops
overnight. It will be getting quite hot, with high temps in the
upper 80s to near 90 interior to low/mid 80s coast. Coupled
with dewpoints in the low/mid 70s, it will feel like the heat of
the summer with heat indices well into the 90s, possibly
approaching 100 on Friday. Lows continue extremely warm as well,
in the low/mid 70s.

Saturday through Monday...Latest guidance suite indicate the
upr low that had retreated north and west to drop south and east
towards the Mid-Atlantic and Southeast states with eventual sfc
cyclogenesis near or off the East Coast, though ensemble
members diverge on depth and timing of the system. Given some
uncertainty, will continue to forecast chance pops, with highest
chances again focused during the daytime hours when
destabilization occurs as the atms will be quite unstable each
day. Looks warm Saturday with highs in the upper 80s to low 90s
inland, and mid to upper 80s along the coast. Heat indices could
approach 100 deg again Sat afternoon in some inland spots.
Models show a little cool down late weekend and early next week,
behind the front that is progged to push through. Highs in the
upper 70s to low 80s early next week, with lows dropping into
the 60s.

&&

.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
Short Term /through Wednesday/...
As of 720 PM Tuesday...Expect mainly VFR conditions after
sunset with convection diminishing with the loss of heating.
After midnight plentiful low level moisture, wet soils and
decoupling winds should lead to the development of patchy fog
and low clouds with sub VFR conditions. Sub VFR ceilings could
linger into mid morning then scattered to numerous showers and
thunderstorms are forecast to develop and persist across the
region into early evening with periodic sub VFR conditions at
the TAF sites.

Long Term /Wednesday through Saturday/...
As of 3 AM Tue...Ocnl sub VFR will continue through mid week as
a tropical air mass will remain in place with mainly diurnal
showers and storms each day, highest chances Wed. Overnight
period may produce fog and low stratus as the atms remains very
moist.

&&

.MARINE...
Short Term /through Wednesday/...
As of 720 PM Tuesday...The SCA has been discontinued with seas
currently below 6 ft. High pressure centered over the western
Atlantic will continue to bring SW winds around 5-15 kt across
the waters through Wednesday, however a backdoor front may sag
toward the northern waters Wednesday allowing wind to become
more SW. Seas will continue to slowly subside through the
period. Across the northern waters they will be around 2-4 ft
and 3-5 ft tonight in the southern/central waters, subsiding to
2-4 ft by Wednesday afternoon.

Long Term /Wednesday through Saturday/...
As of 3 AM Tue...Pred SW winds 10-15 kt Thursday and Fri, and
will likely increase to 15-20 kt in late afternoon and early
evening hrs as temp gradient strengthens. W winds 5-15 kt early
Sat becoming W/WSW in the afternoon. Models show a front pushing
through Sat night into Sun, with winds gradually veering
becoming N/NW. Seas 2-4 ft Thu through Sat, though could build
up to 5 ft late Fri and Fri night across the central waters.

&&

.EQUIPMENT...
As of 3 AM Tue...KMHX radar is down until further notice,
awaiting parts.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ095-
     098-103-104.
MARINE...None.

&&

SYNOPSIS...JME/JBM/SK
NEAR TERM...JME/SK
SHORT TERM...SK
LONG TERM...CQD/TL
AVIATION...JME/SK/CQD
MARINE...JME/SK/CQD
EQUIPMENT...MHX
Hazardous weather outlook, May 29, 4:40 AM EDT, 15 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
440 AM EDT Tue May 29 2018

NCZ029-044>047-079>081-090>094-300845-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-
440 AM EDT Tue May 29 2018

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Showers and a few thunderstorms will produce locally heavy downpours
and may result in minor flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Showers and a few thunderstorms will produce locally heavy downpours
on Wednesday and may result in minor flooding. In addition, river
flooding may become an issue later in the week. Residents that live
near or in flood prone or low-lying areas, should monitor the
forecast closely.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ095-098-104-300845-
Carteret-Onslow-Outer Banks Hyde-
440 AM EDT Tue May 29 2018

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Showers and a few thunderstorms will produce locally heavy downpours
and may result in minor flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Showers and a few thunderstorms will produce locally heavy downpours
on Wednesday and may result in minor flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ103-300845-
Outer Banks Dare-
440 AM EDT Tue May 29 2018

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Moderate Rip Current Risk.

Showers and a few thunderstorms will produce locally heavy downpours
and may result in minor flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Showers and a few thunderstorms will produce locally heavy downpours
on Wednesday and may result in minor flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 10:06 PM EDTRiver Flood WarningMHXPitt8 hr

Nearby

Beach Hazards Statements in North Carolina, 2018Every beach hazards statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.